Thunderstorm Wind, Jackson
- When
- July 29, 3:28 PM EST to 3:32 PM EST
- Where
- Jackson County, Commerce
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.200, -83.450
A tree came down on a home on North Bowden Street.
A surface boundary sagged southward during the afternoon of July 29th and served as a catalyst for development of isolated strong to severe storms through July 30th across portions of North Georgia, including the Atlanta metro. These storms produced isolated reports of trees down causing structural damage and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
A surface boundary sagged southward during the afternoon of July 29th and served as a catalyst for development of isolated strong to severe storms through July 30th across portions of North Georgia, including the Atlanta metro. These storms produced isolated reports of trees down causing structural damage and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 29, 2:13 PM EST, 1 hour 15 minutes earlier.
Area Forecast Discussion National Weather Service Peachtree City GA 313 PM EDT Fri Jul 29 2022 .SHORT TERM /Tonight through Saturday Night/... A relatively unsettled period is on tap as the slow-moving surface front over the Tennessee Valley today progresses farther southward amid a flattening ridge into north Georgia on Saturday. This afternoon, fairly widespread showers and thunderstorms are ongoing across far north Georgia within the frontal zone. Coverage will remain maximized through the afternoon into the early evening across north Georgia coincident with daytime heating. Locally heavy rainfall will be the primary concern, particularly across far north Georgia where localized training of thunderstorm cells is possible. An isolated strong to severe thunderstorm threat is also present with gusty winds and small hail possible. Some activity may linger into the late evening hours before diminishing further overnight. On Saturday, the frontal boundary will settle farther south into north Georgia. Thus, coverage of showers and thunderstorms is expected to be fairly widespread Saturday afternoon and evening given the boundary bisecting the forecast area. Locally heavy rainfall will again be the primary risk on Saturday as PWAT values remain very moist above 2". High temperatures on Saturday should be held down at least a couple degrees as compared to today in north Georgia given more widespread clouds and convection, though portions of Middle Georgia should still reach the mid 90s. Even so, heat index values will remain hot given the soupy airmass in place with max values remaining in the low 100s in central Georgia. RW .LONG TERM /Sunday through Friday/... It's the dog days of summer, and it's here to stay for the SE. A typical summertime pattern will continue to to bring the threat of showers and thunderstorms to the area nearly every afternoon. Temperatures will me in the upper 80s and mid 90s with some HI values hitting triple digits. A series of troughs will stall out in Tennessee over the next week preventing any real air mass change. Given the lack of any area wide forcing, little to no significant rain is expected next week. Some locally strong storms could bring a few isolated areas some needed rain, but this is all subjected to the areas that received afternoon thunderstorms. Winds will remain out of the SW at 5 to 10 mph, a trend that will be present up and down the air column making most of the SE continue to feel like hot soup. A heat advisory is not expected with the given forecast, but given the trend of daily high HI values with overnight lows firmly in the 70s there won't be much of a break. Vaughn && .AVIATION... 18Z Update... VFR conditions are probable through the period with sct/bkn cu in 4-6 kft range through the afternoon. Sct shra and tsra coverage will increase this afternoon with the highest coverage likely through 00Z though some activity may persist as late as 03-04Z before diminishing. Shra/tsra coverage is expected to be fairly widespread on Saturday, particularly during the afternoon. Winds will remain W to SW at 5-10 kts. //ATL Confidence...18Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 74 90 72 89 / 30 70 50 60 Atlanta 75 89 73 90 / 40 80 50 50 Blairsville 67 83 67 83 / 30 80 50 80 Cartersville 72 87 71 87 / 40 80 50 60 Columbus 75 91 74 95 / 30 50 40 20 Gainesville 73 87 71 87 / 30 80 50 70 Macon 75 94 73 96 / 20 60 30 30 Rome 73 90 72 90 / 50 70 50 70 Peachtree City 72 89 71 91 / 40 70 50 40 Vidalia 76 95 74 98 / 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Vaughn AVIATION...RW
Hazardous Weather Outlook National Weather Service Peachtree City GA 507 AM EDT Fri Jul 29 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 507 AM EDT Fri Jul 29 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms may become strong to severe, most likely in north Georgia, and capable of producing gusty winds, locally heavy rainfall, and frequent lightning. Some locations in portions of central and east Georgia could see heat indices over 100 and approaching 105 this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area through Thursday, with the highest chances across north Georgia this weekend. A few storms each day could become strong to severe, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Heat indices are expected likely to range from 100 to 105 degrees in central Georgia over the weekend and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Fri Jul 29 2022
GAZ012-291915-
Gordon GA-
238 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of Gordon County
through 315 PM EDT...
At 237 PM EDT, a strong thunderstorm was over Calhoun, moving east at
20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Resaca, Ranger, Sonoraville, Oostanaula, Sugar Valley,
Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3462 8491 3461 8486 3461 8475 3462 8474
3462 8472 3461 8472 3461 8473 3460 8473
3460 8472 3450 8470 3440 8481 3444 8510
3446 8511 3447 8509 3454 8509 3454 8506
3458 8507 3462 8506
TIME...MOT...LOC 1837Z 271DEG 17KT 3453 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Fri Jul 29 2022
GAZ015-016-291930-
White GA-Lumpkin GA-
256 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of northeastern Lumpkin
and White Counties through 330 PM EDT...
At 256 PM EDT, a strong thunderstorm was over Camp Coleman Lake, or
near Cleveland, moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dahlonega, Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Mossy Creek, Camp Coleman Lake, Leaf, Smithgall Woods
Conservation Are, Porter Springs, Turners Corner, Sautee and
Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3473 8362 3472 8364 3469 8364 3466 8366
3462 8364 3458 8364 3455 8362 3451 8366
3455 8398 3472 8394 3472 8386 3475 8362
TIME...MOT...LOC 1856Z 269DEG 28KT 3463 8386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Fri Jul 29 2022
GAZ024-025-027-292045-
Madison GA-Banks GA-Jackson GA-
416 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of southeastern Banks,
Jackson and northwestern Madison Counties through 445 PM EDT...
At 415 PM EDT, a strong thunderstorm was over Jefferson, moving east
at 20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jefferson, Commerce, Maysville, Arcade, Nicholson, Hoschton,
Pendergrass, Ila, Talmo, Peach State Speedway, Apple Valley and Banks
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3426 8334 3424 8334 3425 8332 3415 8327
3402 8341 3407 8375 3424 8369 3424 8368
3431 8338
TIME...MOT...LOC 2015Z 268DEG 19KT 3415 8360
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe Greer radar (KGSP), 136 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree came down on a home on North Bowden Street.
Several trees and powerlines reported down in the area of Cabin Creek Road and JS Williamson Court.
Law enforcement reported standing water in downtown Cave Spring due to heavy rainfall producing a rise on nearby Cedar Creek and slow drainage. Radar estimates indicate that between 1.5 and 2 inches of rain fell quickly on top of 1 to 2.5 inches that occurred in the preceding 24-hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051307, 1051325, 1052679.